Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 483, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2001, 3:18 AM CDT for Lowndes County, Noxubee County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 27, 2001, 3:18 AM CDT (08:18 UTC)
- Expired
- Jun 27, 2001, 3:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lowndes County, MS, Noxubee County, MS
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1845 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 270820 SVRJAN MSC087-103-270845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 318 AM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST LOWNDES COUNTY IN NORTHEAST MISSISSIPPI NORTHEAST NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 345 AM CDT * AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BIGBEE VALLEY...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... AFFECT RURAL AREAS OF EXTREME NORTHEAST NOXUBEE COUNTY...AND SOUTHEAST LOWNDES COUNTY WINDS FROM 60 TO 70 MPH ARE LIKELY WITH hTHIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LON 3329 8848 3316 8833 3341 8800 3357 8819
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 AM CDT, 18 minutes earlier.
Area forecast discussion, Jun 27, 3:00 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT WED JUN 27 2001 A FORECAST SUCH AS THIS ONE MAKES ONE TRULY APPRECIATE THE COMPLEXITY OF THIS SCIENCE. AT FIRST GLANCE...MOST OF THE MODELS /NOGAPS EXCEPTED/ LOOK VERY SIMILAR. HOWEVER...WHEN THE ANALYSIS SCALE DROPS FROM SYNOPTIC SCALE TO MESOSCALE...NO TWO LOOK ALIKE. ALSO HAVE NO COMPELLING REASON TO FAVOR ANY ONE MODEL SOLUTION OVER THE OTHERS. FORECAST CONFIDENCE IS BELOW AVERAGE. CUTOFF UPPER LOW MEANDERING WESTWARD ACROSS THE MISSISSIPPI RIVER NEAR THE KY/IL/MO TRIPLE POINT REMAINS THE DOMINANT FEATURE. LOW IS PROGGED TO CONTINUE A SLOW WESTWARD MOVEMENT AND GRADUALLY TURN MORE TOWARDS THE SOUTHWEST. THE PROBLEMS RELATE TO VORTICITY LOBES ROTATING AROUND THE PARENT LOW. NO TWO MODELS SEEM TO AGREE ON THE TIMING...STRENGTH...OR EVEN EXISTENCE OF THE INDIVIDUAL LOBES. COMPARISON OF 06Z MODEL FORECASTS WITH WATER VAPOR LOOP IS OF LITTLE HELP. MODELS AT LEAST AGREE THAT CURRENT 500 MB TEMPS ARE AS COLD AS THEY ARE GOING TO GET...BUT THATS WHERE THE AGREEMENT ENDS. SIGNIFICANT DIFFERENCES IN THE MAGNITUDE AND TIMING OF THE MID LEVEL WARMING ALSO LEND TO THE LOW CONFIDENCE MENTIONED ABOVE. PRECIP CHANCES WILL BE GREATER IN THE NORTHERN CWFA NEARER THE UPPER COLD POOL. WILL ALSO NEED TO ELIMINATE TIME QUALIFIERS IN THE ZONES AS ANY INDIVIDUAL VORT LOBE COULD SET OFF SHOWERS AND STORMS WITHOUT ANY ASSISTANCE FROM DAYTIME HEATING. NOT MUCH CHANGE IN TEMPS THROUGH THE SHORT TERM...WITH POINT FORECASTS REMAINING HIGHLY DEPENDENT ON EXISTENCE/ABSENCE/TIMING OF PRECIP. IN THE EXTENDED...EVENTUAL TRACK/STRENGTH OF UPPER LOW BECOMES MORE UNCERTAIN WITH TIME. WHETHER THE UPPER LOW IS IN THE PICTURE OR NOT THE SENSIBLE WEATHER WONT CHANGE MUCH. CHANCE OF SHOWERS AND STORMS EACH DAY WILL CONTINUE AS MOISTURE REMAINS PLENTIFUL...AND DAYTIME HEATING WILL SERVE AS A TRIGGER IF THE UPPER LOW IS GONE. PRELIM NUMBERS... JAN 89/68 89/67 424 MEI 89/67 89/66 424 .JAN... MS...NONE. LA...NONE. AR...NONE. 06
In the hours before
Special weather statement, Jun 26, 10:26 PM CDT, 4 hours 52 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1026 PM CDT TUE JUN 26 2001 ...THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL BE POSSIBLE FOR THE REMAINDER OF TONIGHT ACROSS MUCH OF NORTH AND CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. A FEW SHOWERS OR THUNDERSTORMS MAY DEVELOP ALONG AND NORTH OF A LINE FROM LARTO LAKE IN LOUISIANA...TO ALCORN...TO SHIVERS...TO SHUBUTA. NO SEVERE THUNDERSTORMS ARE EXPECTED. ACTIVATION OF STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND HAM RADIO OPERATORS SHOULD NOT BE NECESSARY THROUGH THE REMAINDER OF TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE WEST TOWARDS THE MISSISSIPPI VALLEY REGION OF TENNESSEE...MISSISSIPPI...AND ARKANSAS OVERNIGHT. THIS SYSTEM COULD HELP PRODUCE ISOLATED THUNDERSTORMS BY WEDNESDAY MORNING. HOWEVER...THE LOSS OF DIURNAL HEAT IN THE LOWER LAYERS OF THE ATMOSPHERE HAS ALLOWED THE AIR OVER THE LOWER MISSISSIPPI RIVER VALLEY TO COOL AND BECOME MORE STABLE. ANY THUNDERSTORM THAT DEVELOPS MAY PRODUCE BRIEF HEAVY RAINFALL...GUSTY WINDS...AND SMALL HAIL BEFORE DISSIPATING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 5:08 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 37 min |
| Jun 27, 6:27 AM CDT | Flash Flood Warning | JAN | Lowndes | 2 hr |
| Jun 27, 8:06 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 39 min |
| Jun 27, 11:39 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 51 min |
| Jun 27, 12:36 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 24 min |
| Jun 27, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 31 min |
| Jun 27, 1:04 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 26 min |
| Jun 27, 1:06 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 39 min |
| Jun 27, 1:30 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 30 min |
| Jun 27, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 37 min |
| Jun 27, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 31 min |
| Jun 27, 2:22 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 23 min |
| Jun 27, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 32 min |
| Jun 27, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.